Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2000, 6:30 PM CDT for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 21, 2000, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 212331 SVRNEW LAC125-MSC157-220000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA SOUTHWEST WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 700 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF FORT ADAMS...OR ABOUT 19 MILES NORTH OF ST. FRANCISVILLE...MOVING SOUTHEAST AT 10 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:05 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 3:05 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 PM CDT FRI JUL 21 2000 VERY BUSY SO WILL BE BRIEF. MODELS ALL SHOW AN INCREASE IN RAIN CHANCES ALTHOUGH ETA STRUGGLES THE WORST GIVEN CURRENT TRENDS. THE NGM LOCATION OF RAINFALL NEXT 48 HOURS SEEMS THE BEST BUT FALLS WAY SHORT ON AMOUNTS. WILL BE GOING CLOSE TO GUIDANCE TEMPS EXCEPT FOR LAKE INFLUENCED SOUTH SHORE OF LOUISIANA. THE MAIN CHALLENGE WILL BE POP FORECAST. FEEL THAT THE APPROACHING SHORTWAVE TO MOVE OUT OF THE CENTRAL PLAINS WILL BE MOVING ALONG A QUASI-STATIONARY BOUNDARY STRAGGLED ACROSS THE NORTHERN PART OF OUR CWA. THIS SHOULD GIVE A VERY GOOD CHANCE FOR MUCH NEEDED RAINFALL OVER THE WEEKEND AND ALSO DIMINISH THE EXCESSIVE HEAT THREAT. WILL NOT EXTEND THE HEAT ADVISORY WITH THIS ZONE PACKAGE. WILL BE GOING HIGHER THAN GUIDANCE ON POPS THE NEXT 48 HOURS. MCB 72/95/69/93 3635 BTR 75/93/72/92 2435 MSY 78/95/76/93 1435 GPT 77/95/77/92 3535 .NEW...NONE. LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Jul 21, 4:30 PM CDT, 2 hours before
LAZ056>070-212330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 PM CDT FRI JUL 21 2000 THE HEAT ADVISORY FOR SOUTHEAST LOUISIANA GENERALLY SOUTH OF THE TIDAL LAKES HAS BEEN CANCELED. AN INCREASE IN LOW LEVEL MOISTURE ALONG WITH INCREASING CHANCES OF RAINFALL OVER THE WEEKEND WILL MAINTAIN SOMEWHAT COOLER DAYTIME TEMPERATURES THROUGH SUNDAY. NIGHT-TIME TEMPERATURES WILL LIKELY FALL BELOW 80 DEGREES AS WELL. WHILE THE HEAT ADVISORY WILL NOT BE CONTINUED...PERSONS SHOULD CONTINUE TO TAKE PRECAUTIONS DURING THE SHORT PERIODS OF TIME THAT HEAT INDICES MAY APPROACH 110 DEGREES. PEOPLE SHOULD PERFORM MOST OUTDOOR FUNCTIONS DURING THE EARLY MORNING HO,URS. REPLENISH FLUIDS BY DRINKING PLENTY OF WATER DURING THE HOTTEST PART OF THE DAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:41 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 34 min |
| Jul 21, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 48 min |
| Jul 21, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 48 min |
| Jul 21, 3:52 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 53 min |
| Jul 20, 8:10 PM CDT | Flash Flood Warning | LIX | Pike | 2 hr |
| Jul 21, 1:53 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 67 min |
| Jul 21, 2:16 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 29 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Jul 21, 2:28 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 47 min |
| Jul 21, 2:40 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 75 min |
| Jul 21, 2:56 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 49 min |
| Jul 21, 3:17 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.